MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884006HR
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that a blade snapped during use and was asking for a replacement.During the procedure.There was no known patient impact reported.
 
Additional Manufacturer Narrative
Product analysis: the middle tube spiral wrap was deformed, and both the inner and middle spiral wraps were stretched pushing to tip out of the outer tube support area by 0.27¿ which would have resulted in the reported event.No components became separated from the remainder of the assembly, there were no fragments.A review of the global complaint data showed no other complaints for this lot number.There was no allegation of a defect prior to use.The information most likely indicates aggressive use or improper speed / direction caused the inner spirals wraps to become stretched.The maximum recommended speed is 7,500 rpm in oscillate mode.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9179234
Report Number1045254-2019-00506
Device Sequence Number11454010
Product Code EQJ
UDI-Device Identifier00885074080581
UDI-Public00885074080581
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model Number1884006HR
Device Catalogue Number1884006HR
Device Lot Number0217490094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient Weight45